Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 103, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2015, 2:20 PM MDT for Las Animas County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2015, 2:20 PM MDT (20:20 UTC)
- Expired
- Jun 5, 2015, 3:15 PM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 141 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:09 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -491 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137
WUUS55 KPUB 052020
SVRPUB
COC071-052115-
/O.NEW.KPUB.SV.W.0103.150605T2020Z-150605T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT FRI JUN 5 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 315 PM MDT
* AT 219 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TRINCHERA...
OR 23 MILES NORTHWEST OF DES MOINES...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRANSON...THATCHER AND TRINCHERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3709 10429 3763 10400 3739 10324 3700 10388
3700 10411
TIME...MOT...LOC 2019Z 209DEG 26KT 3707 10402
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
KAM4 follow-up statements
675
WWUS55 KPUB 052036
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT FRI JUN 5 2015
COC071-052115-
/O.CON.KPUB.SV.W.0103.000000T0000Z-150605T2115Z/
LAS ANIMAS CO-
236 PM MDT FRI JUN 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...
AT 236 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF TRINCHERA...OR 29 MILES NORTH OF DES MOINES...MOVING NORTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
THATCHER AND TRINCHERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3763 10400 3739 10324 3703 10383 3704 10405
3719 10424
TIME...MOT...LOC 2036Z 209DEG 26KT 3718 10394
HAIL...1.25IN
WIND...60MPH
$$
KAM984
WWUS55 KPUB 052048
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT FRI JUN 5 2015
COC071-052115-
/O.CON.KPUB.SV.W.0103.000000T0000Z-150605T2115Z/
LAS ANIMAS CO-
248 PM MDT FRI JUN 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR EASTERN LAS ANIMAS COUNTY...
AT 248 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
BRANSON...OR 29 MILES NORTH OF DES MOINES...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
THATCHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3763 10400 3739 10324 3704 10382 3722 10422
TIME...MOT...LOC 2048Z 225DEG 24KT 3719 10389
HAIL...1.25IN
WIND...60MPH
$$
KAM880
WWUS55 KPUB 052105
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT FRI JUN 5 2015
COC071-052115-
/O.CON.KPUB.SV.W.0103.000000T0000Z-150605T2115Z/
LAS ANIMAS CO-
305 PM MDT FRI JUN 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTHEASTERN LAS ANIMAS COUNTY...
AT 305 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES NORTH OF
BRANSON...OR 34 MILES NORTH OF DES MOINES...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3716 10408 3761 10393 3739 10324 3704 10382
TIME...MOT...LOC 2105Z 213DEG 24KT 3726 10380
HAIL...1.00IN
WIND...60MPH
$$
KAM794
WWUS55 KPUB 052115
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT FRI JUN 5 2015
COC071-052125-
/O.EXP.KPUB.SV.W.0103.000000T0000Z-150605T2115Z/
LAS ANIMAS CO-
315 PM MDT FRI JUN 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS COUNTY
WILL EXPIRE AT 315 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3716 10408 3761 10393 3739 10324 3704 10382
TIME...MOT...LOC 2114Z 209DEG 26KT 3726 10380
$$
KAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:40 PM MDT, 40 minutes earlier.
Area forecast discussion, Jun 5, 1:40 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 140 PM MDT FRI JUN 5 2015 .UPDATE... ISSUED AT 139 PM MDT FRI JUN 5 2015 ADJUSTED NEAR/SHORT-TERM GRIDS AND ADDED TORNADO WATCH FOR BACA...BENT...CROWLEY...EL PASO...HUERFANO...KIOWA...LAS ANIMAS...OTERO...PROWERS AND PUEBLO COUNTIES UNTIL 7 PM MDT THIS EVENING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 355 AM MDT FRI JUN 5 2015 ...SEVERE WX POSSIBLE ACROSS NORTHERN PORTIONS OF THE SE PLAINS... CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING MODERATE SOUTH TO SOUTHWEST FLOW ALOFT ACROSS THE STATE WITH AN UPPER LOW SPINNING JUST OFF THE SOUTHERN CALIF COAST. WATER VAPOR IMAGERY IS ALSO INDICATING A TAP OF SUBTROPICAL MOISTURE FROM TC ANDRES STRETCHING FROM THE SOUTHERN BAJA ACROSS THE DESERT SW AND STARTING TO MOVE INTO WESTERN COLORADO...WITH SOUNDER BLENDED TOTAL PRECIP WATER IMAGERY INDICATING BEST MOISTURE (150-200% OF NORMAL) STILL MOVING ACROSS OLD MEXICO AND INTO SOUTHERN ARIZONA AT THIS TIME. REGIONAL RADARS INDICATING A MCS ASSOCIATED WITH DIFLUENCE ALOFT CURRENTLY MOVING NORTH AND EAST ACROSS NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS...WITH CONVECTIVE OUTFLOW PUSHING LOW LEVEL MOISTURE AND STRATUS BACK ACROSS NORTHERN PORTIONS OF THE SOUTHEAST PLAINS AT THIS TIME...WITH INDUCED SFC LOW ACROSS THE FAR SE PLAINS AND SOUTH TO SOUTHWEST WINDS HELPING TO MIX OUT LOW LEVEL MOISTURE WITH DEW PTS DOWN INTO THE MID 40S AT TAD AND SPD AT THIS TIME. TODAY AND TONIGHT...SOUTH TO SOUTHWEST FLOW ALOFT CONTINUES TO INCREASE ACROSS THE REGION THROUGH TONIGHT AS SHORT WAVE ENERGY ROUNDING THE BACK SIDE OF THE SOUTHERN CALIFORNIA UPPER LOW LIFTS OUT ACROSS THE SOUTHERN GREAT BASIN AND FOUR CORNERS REGION. SUBTROPICAL MOISTURE CONTINUES TO MOVE INTO WESTERN COLORADO WITH PWATS STILL PROGGED TO INCREASE TO BETWEEN 3/4 TO AROUND 1 INCH ACROSS THE STATE THROUGH TONIGHT...WHICH IS APPROACHING 2 STANDARD DEVIATIONS ABOVE SEASONAL LEVELS. INCREASING CLOUDS AHEAD OF SAID EMBEDDED WAVE TO LIMIT INSOLATION THROUGH THE LATE MORNING...THOUGH SHOULD SEE SCATTERED TO NUMEROUS SHOWERS AND STORMS DEVELOPING THROUGH THE AFTERNOON AND EVENING...AS WAVE LIFTS OUT ACROSS THE 4 CORNERS. CONVECTION WEST OF THE FRONT RANGE WILL INITIALLY BE HIGH BASED...WITH MODERATE RAINFALL DEVELOPING THROUGH THE LATE AFTERNOON AND EVENING...AS LOW LEVELS MOISTEN UP. WITH THE MODERATE STEERING FLOW ALOFT...STORMS SHOULD BE MOVING ENOUGH TO LIMIT FLASH FLOODING POTENTIAL...THOUGH CAN NOT RULE OUT LOCALIZED FLOODING ON AREA BURN SCARS...ESPECIALLY THE WEST FORK COMPLEX ACROSS THE CONTDVD. FURTHER EAST ACROSS THE PLAINS...LATEST MODELS CONTINUE TO INDICATED LOW LEVEL MOISTURE AND STRATUS BANKED UP ACROSS THE EASTERN MTS AND PLAINS EARLY IN THE MORNING...SLOWLY MIXING OUT THROUGH THE LATE MORNING AND AFTERNOON...WITH DRIER AIR ACROSS NORTH CENTRAL NEW MEXICO MOVING INTO THE AREA. WITH LEE LOW PROGGED TO PERSIST NEAR LHX...COULD SEE A BOUNDARY SETTING UP ACROSS THE PALMER DVD THROUGH NORTHERN PORTIONS OF THE EASTERN PLAINS...ROUGHLY NORTH AND EAST OF THE HIGHWAY 50 CORRIDOR...THROUGH THE AFTERNOON...WITH THE LATEST SPC OUTLOOK INDICATING A SLIGHT RISK OF SEVERE WX ACROSS EASTERN PORTIONS OF EL PASO COUNTY AND INTO KIOWA COUNTY. WOULD NOT BE SURPRISED IF MOISTURE STAYS A LITTLE FURTHER SOUTH AND WEST THAN MODELS SUGGEST...ALLOWING FOR POSSIBLE SEVERE WX FROM A COS TO LA JUNTA LINE. AT ANY RATE...LARGE HAIL AND STRONG WINDS LOOK TO BE THE MAIN THREATS AT THIS TIME...THOUGH CAN NOT RULE A ISOLATED TORNADO. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 355 AM MDT FRI JUN 5 2015 LOW AND MID LEVEL FLOW BECOMES SLIGHTLY MORE W-SW ON SAT...ESPECIALLY OVER THE EASTERN PLAINS AS SURFACE FRONT LIFTS NORTHWARD...WHILE FARTHER WEST ALONG THE CONTINENTAL DIVIDE SW FLOW BRINGS AN INCREASE IN MOISTURE AS WEAK TROPICAL TAP CONTINUES. TOUGH TO RULE OUT TSRA JUST ABOUT ANYWHERE ACROSS THE AREA SAT AFTERNOON/EVENING...THOUGH BEST CHANCES WILL BE OVER THE MOUNTAINS AND INTERIOR VALLEYS...LOWEST CHANCES FAR SOUTHEASTERN PLAINS. SEVERE THREAT LOOKS SOMEWHAT LIMITED WITH SWLY SURFACE WINDS...THOUGH IF NORTHEAST COLORADO CONVECTION CAN SHOVE THE FRONTAL BOUNDARY ON THE PLAINS BACK SOUTH SAT EVENING...SEVERE STORMS COULD DEVELOP FARTHER SOUTH...ESPECIALLY NEAR THE PALMER DIVIDE. FOCUS FOR CONVECTION WILL SHIFT BACK EAST TO THE EASTERN MOUNTAINS AND PLAINS SUN/SUN NIGHT...AS SHORT WAVE TROUGH DROPPING INTO THE NORTHERN MIDWEST GIVE SURFACE FRONT A STRONG PUSH BACK SOUTHWARD THROUGH THE AREA. WINDS WILL TURN SELY BY SUN AFTERNOON ACROSS THE PLAINS...LEADING TO A RENEWED WESTWARD PUSH OF LOW LEVEL MOISTURE BY LATE IN THE DAY. MAIN QUESTION REGARDING SEVERE POTENTIAL SUN IS AMOUNT OF INSTABILITY...AS 0-6KM SHEAR IS VERY STRONG...50 KTS OR GREATER ACROSS MUCH OF THE AREA. WHILE MOST OF THE REGION WILL HAVE ENOUGH CAPE (500-1000 J/KG) FOR SCT- NMRS TSRA...MODELS PROG NARROW RIBBON OF GREATER THAN 1000 CAPE ALONG/JUST BEHIND THE FRONTAL BOUNDARY WHICH WILL LIE NEAR/JUST NORTH OF THE NM BORDER BY LATE AFTERNOON. SWODY3 HAS SLIGHT RISK COVERING THE FAR SOUTHEAST PLAINS SUN...WITH MARGINAL RISK ALONG AND EAST OF I-25...WHICH LOOKS REASONABLE FOR NOW. OF COURSE...CONVECTIVE OUTFLOWS/EXTENSIVE LOW CLOUDS/COOL BOUNDARY LAYER MAY ALL IMPACT SEVERE POTENTIAL...SO EVENT IS FAR FROM CERTAIN AT THIS POINT. MOISTURE WILL LINGER ACROSS THE AREA MON...THOUGH DYNAMIC LIFT WILL BEGIN TO DIMINISH AS WESTERN U.S. UPPER TROUGH FINALLY SHEARS EASTWARD INTO THE CENTRAL PLAINS. STILL APPEARS MOST AREAS WILL CONTINUE WITH A CHANCE OF AFTERNOON/EVENING TSRA...ESPECIALLY EASTERN MOUNTAINS AND PLAINS...WHILE DRIER AIR BEGINS TO FILTER ACROSS THE CONTINENTAL DIVIDE INTO INTERIOR VALLEYS LATE IN THE DAY. TUE/WED LOOK MOSTLY DRY AS UPPER RIDGE BUILDS...WITH ONLY SOME WEAK DIURNAL CONVECTION EXPECTED OVER THE MOUNTAINS. NEW UPPER TROUGH OVER THE WESTERN U.S. MOVES EASTWARD THU/FRI WITH COLD FRONT SWINGING THROUGH THE AREA SOMETIME LATE IN THE WEEK...WHICH WILL LEAD TO AN INCREASE IN -TSRA CHANCES MOST LOCATIONS BOTH DAYS. TEMPS WILL STAY FAIRLY WARM SAT WITH WLY FLOW...THEN COOL MANY AREAS SUN/MON AS COLD FRONT DROPS SOUTH AND HEIGHTS FALL AS UPPER TROUGH SHEARS ACROSS. TEMPS REBOUND TUE/WED WITH DRIER AIR AND UPPER RIDGE...WITH COOLER AIR THU/FRI AS COLD FRONT/TROUGH MOVE THROUGH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1133 AM MDT FRI JUN 5 2015 SCATTERED SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH MVFR/IFR CONDITIONS ANTICIPATED AT TIMES...ESPECIALLY AT THE KCOS AND KPUB TAF SITES. EXPECT GENERALLY VFR CONDITIONS AT THE KALS TAF SITE INTO THIS EVENING...WITH A LOWER POTENTIAL OF MVFR CONDITIONS DUE TO GENERALLY ISOLATED STORMS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 5, 11:19 AM MDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1119 AM MDT FRI JUN 5 2015 COZ058>089-093>099-061730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1119 AM MDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AVAILABLE MOISTURE WILL INCREASE ACROSS THE AREA THROUGH THE AFTERNOON AND EVENING...AS REMNANT MOISTURE FROM TROPICAL CYCLONES IN THE EASTERN PACIFIC OCEAN MOVES ACROSS THE DESERT SOUTHWEST AND INTO THE ROCKIES. THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH THE BEST COVERAGE OF STORMS EXPECTED OVER AND NEAR THE HIGHER TERRAIN. THE MAIN THREAT FROM THUNDERSTORMS WILL BE LIGHTNING...SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. ACROSS THE EASTERN PLAINS...A FEW SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY NORTH AND EAST OF THE HIGHWAY 50 CORRIDOR. LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN SEVERE WEATHER THREATS...THOUGH AN ISOLATED TORNADO MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLENTIFUL MOISTURE WILL PERSIST ACROSS COLORADO ON SATURDAY...WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED. THE GREATEST COVERAGE OF STORMS WILL OCCUR OVER THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE...WITH FEWER STORMS OCCURRING OVER THE EASTERN PLAINS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE LIGHTNING...SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL...WITH A FEW STRONG STORMS PRODUCING HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS OF 50 TO 60 MPH. ON SUNDAY...A COLD FRONT WILL DROP SOUTH THROUGH THE PLAINS...BRINGING INCREASING CHANCES OF THUNDERSTORMS TO THE EASTERN MOUNTAINS AND PLAINS IN THE AFTERNOON AND EVENING. THE MAIN THREAT FROM THUNDERSTORMS WILL BE LIGHTNING...SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. A FEW SEVERE STORMS WILL BE POSSIBLE OVER THE EASTERN PLAINS...ESPECIALLY ALONG AND SOUTH OF THE HIGHWAY 50 CORRIDOR. LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN SEVERE WEATHER THREATS. THUNDERSTORM CHANCES WILL CONTINUE ON MONDAY...BEFORE DRIER CONDITIONS RETURN TO THE REGION TUESDAY AND WEDNESDAY. THUNDERSTORM CHANCES WILL THEN INCREASE AGAIN BY THE END OF THE WEEK AS ANOTHER WEATHER SYSTEM MOVES TOWARD THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 5, 9:08 AM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
908 AM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM HEAVY RAIN 2 WNW COLORADO SPRINGS 38.85N 104.85W
06/05/2015 M0.76 INCH EL PASO CO TRAINED SPOTTER
&&
ALEXSpecial weather statement, Jun 5, 12:43 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1243 PM MDT FRI JUN 5 2015 COZ074-075-087-088-051930- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 1243 PM MDT FRI JUN 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAS ANIMAS AND SOUTHEASTERN HUERFANO COUNTIES UNTIL 130 PM MDT... AT 1242 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPANISH PEAKS...OR 30 MILES NORTHWEST OF TRINIDAD...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAINFALL IS EXPECTED TO FALL OVER THE EAST PEAK BURN SCAR WHICH COULD LEAD TO FLASH FLOODING. BE PREPARED TO MOVE TO HIGHER GROUND IN AND NEAR THE BURN SCAR IS FLOODING IS ENCOUNTERED. LOCATIONS IMPACTED INCLUDE... WALSENBURG...LA VETA...SPANISH PEAKS AND CUCHARA PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3730 10506 3775 10493 3761 10448 3726 10489 TIME...MOT...LOC 1842Z 212DEG 18KT 3743 10495 KAM
Special weather statement, Jun 5, 2:01 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT FRI JUN 5 2015
COZ088-094-052100-
EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
201 PM MDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 300 PM MDT...
AT 200 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TRINCHERA...OR 22 MILES NORTHEAST OF RATON...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MODEL...TYRONE AND TRINCHERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3701 10423 3751 10425 3743 10360 3700 10391
3700 10423
TIME...MOT...LOC 2000Z 191DEG 22KT 3704 10408
KAMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:09 PM MDT | Tornado Warning | PUB | El Paso | 21 min |
| Jun 4, 7:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 20 min |
| Jun 4, 11:23 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 52 min |
| Jun 5, 12:10 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 35 min |
| Jun 5, 12:43 PM MDT | Special Weather Statement | PUB | Huerfano | 47 min |
| Jun 5, 2:01 PM MDT | Special Weather Statement | PUB | Las Animas | 59 min |
| Jun 5, 2:28 PM MDT | Special Weather Statement | PUB | Otero | 47 min |
| Jun 5, 2:33 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 30 min |
| Jun 5, 3:17 PM MDT | Special Weather Statement | PUB | Bent, Otero | 43 min |
| Jun 5, 3:51 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 24 min |
| Jun 5, 4:01 PM MDT | Special Weather Statement | PUB | 59 min | |
| Jun 5, 4:14 PM MDT | Special Weather Statement | PUB | Bent, Prowers | 61 min |
| Jun 5, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 33 min |
| Jun 5, 5:11 PM MDT | Special Weather Statement | PUB | Baca | 64 min |
| Jun 5, 5:12 PM MDT | Special Weather Statement | PUB | Kiowa | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.